Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 361, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2017, 6:43 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 6:43 AM CDT (11:43 UTC)
- Expired
- Jun 18, 2017, 7:08 AM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:43 AM CDT | HAIL 1.75 | 5 Ssw Pawnee, OK | BETWEEN MORRISON AND PAWNEE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:14 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3025 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
667
WUUS54 KTSA 181143
SVRTSA
OKC037-117-181230-
/O.NEW.KTSA.SV.W.0361.170618T1143Z-170618T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
643 AM CDT SUN JUN 18 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 730 AM CDT
* At 642 AM CDT, a severe thunderstorm was located 3 miles south of
Pawnee, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Cleveland...
Mannford... Oilton...
Jennings... Westport...
Hallett... Terlton...
Maramec... Skedee...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3644 9684 3635 9654 3632 9657 3630 9655
3630 9651 3633 9647 3633 9645 3628 9642
3627 9639 3623 9634 3622 9625 3596 9642
3605 9662 3616 9662 3616 9682 3624 9682
3625 9692 3627 9693
TIME...MOT...LOC 1142Z 294DEG 31KT 3629 9680
HAIL...1.75IN
WIND...60MPH
$$2 follow-up statements
996
WWUS54 KTSA 181157
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
657 AM CDT SUN JUN 18 2017
OKC037-117-181230-
/O.CON.KTSA.SV.W.0361.000000T0000Z-170618T1230Z/
Creek OK-Pawnee OK-
657 AM CDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES...
At 656 AM CDT, a severe thunderstorm was located over Maramec, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Cleveland... Mannford...
Oilton... Jennings...
Westport... Hallett...
Terlton... Maramec...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3634 9674 3635 9654 3632 9657 3630 9655
3630 9651 3633 9647 3633 9645 3628 9642
3627 9639 3623 9634 3622 9625 3596 9642
3605 9662 3616 9662 3616 9682 3624 9682
TIME...MOT...LOC 1156Z 294DEG 31KT 3624 9666
HAIL...1.00IN
WIND...60MPH
$$123
WWUS54 KTSA 181208
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
708 AM CDT SUN JUN 18 2017
OKC037-117-181218-
/O.CAN.KTSA.SV.W.0361.000000T0000Z-170618T1230Z/
Creek OK-Pawnee OK-
708 AM CDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds to
40 mph and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern Oklahoma.
LAT...LON 3634 9674 3635 9654 3632 9657 3630 9655
3630 9651 3633 9647 3633 9645 3628 9642
3627 9639 3623 9634 3622 9625 3596 9642
3605 9662 3616 9662 3616 9682 3624 9682
TIME...MOT...LOC 1203Z 294DEG 31KT 3620 9654
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:29 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 18, 6:29 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 AM CDT Sun Jun 18 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Clusters of thunderstorms will continue moving across eastern OK and possibly into west central Arkansas through the morning with mainly MVFR conditions prevailing. Most of these storms will weaken or exit the area before 18z with VFR prevailing. A sfc boundary will become established from northwest AR through southeast OK by this afternoon. Additional thunderstorms expected to develop between 21-00z along the front with potential for gusty winds and local MVFR conditions. && .PREV DISCUSSION... /Issued 310 AM CDT Sun Jun 18 2017/ DISCUSSION... Currently monitoring a few clusters of strong/severe storms across north central OK. This activity has developed north of the frontal boundary along the nose of a 40+ kt low-level jet...and should continue to drop southeast along the H85-H7 thermal gradient. Additional showers/thunderstorms continue across southeastern KS...and expect this activity to eventually sag into a larger portion of northeast OK through the remainder of the night. Can't rule out some sporadic strong/severe wind gusts with any of the convection. Ongoing morning storms will serve to sharpen the frontal boundary across the region...which should slow across southeast OK into the afternoon. Expect additional storms to develop later this afternoon...with some severe storms possible given the degree of instability. Storms may persist well into the night over the far southeastern portion of the forecast area...before finally sagging south of the area by Monday morning. Surface ridging and a drier low-level airmass will prevail into the early part of the week...with warmer temperatures returning later in the week as southerly flow develops. Could see some mainly nocturnal convection Wednesday night across northeast OK...but will keep PoPs low for now. Potential tropical development in the Gulf of Mexico will further muddy the forecast going into the weekend...with the ECMWF bringing the remnants into southeast OK by next Saturday. Have included broadbrush chance PoPs for now...and will further refine in later forecasts. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 63 87 64 / 40 10 0 0 FSM 85 66 90 66 / 50 30 10 0 MLC 82 66 88 65 / 50 30 10 0 BVO 79 58 87 57 / 40 10 0 0 FYV 78 59 83 57 / 50 10 0 0 BYV 77 59 83 59 / 40 10 0 0 MKO 80 63 87 63 / 40 10 0 0 MIO 80 58 85 59 / 40 10 0 0 F10 79 64 87 64 / 40 10 10 0 HHW 87 68 89 67 / 40 50 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...14
Hazardous weather outlook, Jun 18, 4:55 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CDT Sun Jun 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CDT Sun Jun 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Late Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms located over central Oklahoma early this morning will continue to move southeast and impact parts of east central and southeast Oklahoma through mid-morning. These storms will have the potential for large hail and damaging winds, along with locally heavy rainfall, primarily southwest of a line from Drumright to Clayton. Additional storms will likely move into northeast Oklahoma this morning from southern Kansas, but are not likely to be severe. A cold front will continue to push south through the area today with additional showers and thunderstorms developing along the front across southeast Oklahoma and west central Arkansas. Some storms may be severe, with damaging winds the main threat. In addition, some training of storm cells is possible with a threat of heavy rain and localized flash flooding across far southeast Oklahoma this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief cool down to start the week, hot weather will return mid to late week. A few storms may impact parts of the area Wednesday night, with higher chances arriving by next weekend with a cold front. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 18, 5:02 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
502 AM CDT SUN JUN 18 2017
OKZ054-059-181045-
Osage OK-Pawnee OK-
502 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES UNTIL 545 AM CDT...
At 501 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Newkirk to 3 miles southeast of
Ponca City. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawhuska... Fairfax...
Shidler... Ralston...
Burbank... Hallett...
Blackburn... Skedee...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3693 9626 3620 9651 3651 9702 3653 9700
3656 9689 3660 9691 3658 9698 3659 9706
3660 9704 3666 9706 3669 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 1001Z 303DEG 34KT 3694 9695 3666 9705Special weather statement, Jun 18, 5:33 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
533 AM CDT SUN JUN 18 2017
OKZ054-055-059-181115-
Osage OK-Pawnee OK-Washington OK-
533 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHWESTERN WASHINGTON
AND CENTRAL PAWNEE COUNTIES UNTIL 615 AM CDT...
At 533 AM CDT, strong thunderstorms were located along a line
extending from 8 miles north of Pearsonia to Pawnee. Movement was
east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Skiatook...
Hominy... Dewey...
Cleveland... Fairfax...
Barnsdall... Copan...
Wynona... Ochelata...
Ralston... Avant...
Westport... Osage...
Blackburn... Elgin...
Skedee... Bigheart...
LAT...LON 3700 9579 3642 9599 3642 9600 3640 9600
3617 9608 3632 9687 3700 9641
TIME...MOT...LOC 1033Z 283DEG 43KT 3691 9640 3635 9681Special weather statement, Jun 18, 5:38 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 AM CDT SUN JUN 18 2017
OKZ064-065-181115-
Okfuskee OK-Creek OK-
538 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND WESTERN
OKFUSKEE COUNTIES UNTIL 615 AM CDT...
At 537 AM CDT, a strong thunderstorm was located 5 miles east of
Sparks, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okemah... Boley...
Paden... Bearden...
Castle... Welty...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
217.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3572 9662 3567 9624 3533 9636 3537 9644
3546 9644 3546 9647 3545 9649 3544 9648
3543 9650 3543 9652 3546 9654 3544 9657
3543 9656 3546 9663
TIME...MOT...LOC 1037Z 292DEG 26KT 3563 9671Special weather statement, Jun 18, 5:50 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
550 AM CDT SUN JUN 18 2017
OKZ059-060-064-181130-
Tulsa OK-Pawnee OK-Creek OK-
550 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHERN PAWNEE AND WEST
CENTRAL TULSA COUNTIES UNTIL 630 AM CDT...
At 550 AM CDT, a strong thunderstorm was located 3 miles west of
Glencoe, moving southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Sand Springs... Bristow...
Pawnee... Mannford...
Drumright... Kellyville...
Oilton... Jennings...
Westport... Hallett...
Terlton... Shamrock...
Maramec... Keystone State Park...
Silver City...
This includes Interstate 44 between mile markers 187 and 206.
A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern Oklahoma.
LAT...LON 3635 9694 3624 9636 3623 9633 3622 9625
3620 9624 3616 9627 3616 9610 3575 9630
3589 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3633 9695
TIME...MOT...LOC 1050Z 293DEG 37KT 3621 9698The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:29 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jun 17, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa | 44 min |
| Jun 17, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Jun 18, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jun 18, 12:30 AM CDT | Special Weather Statement | TSA | Pawnee, Tulsa, Washington | 45 min |
| Jun 18, 5:02 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jun 18, 5:33 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 42 min |
| Jun 18, 5:38 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jun 18, 5:50 AM CDT | Special Weather Statement | TSA | Creek | 40 min |
| Jun 18, 6:49 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 41 min |
| Jun 18, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Rogers, Wagoner | 63 min |
| Jun 18, 7:43 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Pittsburg | 47 min |
| Jun 18, 7:46 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 59 min |
| Jun 18, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
| Jun 18, 8:28 AM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Jun 18, 8:32 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 43 min |
| Jun 18, 8:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Jun 18, 8:47 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 67 min |
| Jun 18, 9:14 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Jun 18, 9:42 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jun 18, 9:58 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| Jun 18, 10:44 AM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jun 18, 10:49 AM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jun 18, 11:13 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 40 min |
| Jun 18, 12:53 PM CDT | Special Weather Statement | TSA | LeFlore | 67 min |
| Jun 18, 1:40 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jun 18, 3:45 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | TSA | Haskell | 45 min |
| Jun 18, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.